Tranq is a common slang term for the animal tranquilizer xylazine. This tranquilizer is used every day in veterinary clinics throughout the country. Unfortunately, it’s also sometimes diverted for non-approved use in human beings. Involvement in substance abuse comes with some very serious risks. That’s true if you take the medication by itself. It’s also true if you combine it with a powerful drug such as cocaine or fentanyl.
In its pure form, xylazine is a liquid. When given to a dog, cat, or horse, it produces sedation. The medication can also be used to ease pain or relax muscles. In its illegally diverted form, tranq is often mixed into batches of another substance. That substance is usually an opioid, such as fentanyl or heroin. However, tranq and cocaine mixtures are also relatively common.
Tranq and drug mixtures can enter your system in a variety of ways. Some people snort or smoke these mixtures. Others swallow them. In addition, drugs with a tranq additive may be injected into your skin or into a vein.
Like opioids, tranq is a central nervous system (CNS) depressant. This means that it makes your brain and spinal cord communicate slower than they normally would. In addition, like the vast majority of addictive substances, tranq can induce euphoria. Along with sedation, this powerful form of pleasure is a common motivation for abusing the tranquilizer.
What Are the Risks of Tranq: Overdose
If you take enough of it, any CNS depressant can slow your system down to an unsustainable level. That’s definitely true for xylazine. Even taken by itself, the drug can slow your system enough to trigger an overdose. Specific potential symptoms of this form of overdose include:
- Loss of consciousness
- Extremely low blood pressure
- Slowed or absent breathing
- A slowed or absent heartbeat
Unless you receive prompt medical attention, the impact on your system could be life-threatening or fatal.
A Rise in Combined Fentanyl and Tranq Overdoses
Public health officials are becoming increasingly concerned about overdoses that involve both tranq and fentanyl. This concern is partly based on the increased risk of dying if fentanyl or another opioid is also in your system. It’s also based on the potential difficulty of treating this form of combined overdose.
If only opioids are involved in an overdose, rapid use of the medication naloxone (Narcan) could save your life. However, Narcan won’t stop a tranq overdose. As a result, you may still be in danger after receiving emergency help.
Can Tranq Cause Amputations? The Dangers of Injection
Repeated injection of tranq into your skin or a vein can trigger other kinds of serious consequences, including:
- Skin ulcers
- Necrotic (dead or dying) skin and tissue
These problems may also occur if you introduce tranq into your system in other ways. In such circumstances, the exact location of the damaged tissue can be impossible to predict.
Can tranq cause amputations? In a worst-case scenario, yes. This possibility arises if the damage to your skin and surrounding tissue is extensive. In this situation, the only option for protecting your overall health may be amputation of the involved limb.
Learn More About the Risks of Tranq at Promises Right Step
Human use of xylazine or tranq can endanger your well-being in multiple ways. Exactly what are the risks of tranq? Turn to the experts at Promises Right Step for comprehensive answers to this important question.
At Promises, we specialize in the treatment of all manner of substance problems. Do you or your loved one need help recovering from the effects of a tranq mixture? We’re standing by with customized support that fits your unique needs and situation. Just call us today at 17135283709 or reach out through our online form.